Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hello!

Okay..so here's the deal. I've had acne ever since I was in middleschool. Nothing serious, just the little bit that every teen goes through. My skin used to be fine. I still don't have horrible acne, but it leaves behind bad red marks. It's also getting to me psycologically...a lot. I've tried a numerous amount of treatments, including a laser therapy I spent $1000 on with absolutely no positive results. I've tried plenty of topicals, birth control pills, changing my diet, vitamins and supplements, antibiotics, and so far..nothing. I just want to see how everyone feels about accutane. I feel like it's the only thing I haven't tried. For those of you that have used it, does it work on blackheads and whiteheads? That's what I mainly get, but in their later stages they turn into something much worse and scar, but I get my fair share of inflammed ones as well. My dermatologist through my insurance says that "it doesn't work at all on 'that' type of acne" (reffering to blackheads and whiteheads) and from what I've read that's a load of bull. Also, has anyone had experience with taking it for milder acne? I know what a lot of people say on here.."Don't take it because it's a harsh drug." But nothing could be much harsher than what this is putting me through. I'm sure there are a lot of people than can relate. I've been to an outside derm that told me he would prescribe it. I guess I'm really just looking for some advice. Also, has anyone taken it with normal/dry skin? A majority of people who have taken it reffer to themselves an "an oil slick." I have never experienced that..I've always been more on the dry side. I'm just confused and I feel like this is my last hope! Any advice would be helpful. Thank you!

Share this post


Link to post
Share on other sites
Guest sm_oore

Um.. I've taken it twice and just finished. I also have dry skin and Accutane makes it a lot worse. Like i use to moisturize my face and after it would still be flakey and dry. It depends on how much your Dr. prescribes though.

I first used it when i had milder acne after high school, but thats when i first started getting cysts too. Other than that, Accutane is usually for nodular acne. I don't know if i would go on it for just whiteheads and blackheads though.

I tried everything like you back when i first went on it and nothing really cleared me up except for accutane. i also had to ask my derm. if it was alright if i could go on it. But it is a harsh drug, if you're a girl i think you have to go through a lot more tests.

There's also side effects like really dry skin, chapped lips, joint problems, even maybe minor vision problems, and you will break out for at least the first 3-4 months before your skin gets better. oh yeah, you can't get pregnant also. that's really big, apparently it could cause major deformalities to babies.

Also, sometimes you have to take it more than once. I thought i was done with it until i started breaking out last summer. Sometimes it can cure people's acne but it mostly puts it on hold for a while.

oh, as for blackheads & whiteheads.... i actually still get really tiny ones even right after accutane, but i always had a problem with cystic acne, so at least that's under control.

Accutane ... I don't know, if your frustrated with your acne and have tried everything else then i'd look into it. If you can't control your acne whatsoever and it is causing scarring then yeah, maybe a lower dose though.

ok wow.

You can pm me if you have any Q's.

Good Luck

Share this post


Link to post
Share on other sites
Guest sm_oore

Oh yeah sorry, forgot to mention that some peole can get depressed on it, its really unlikely, but i guess there's been accounts where people committed suicide on the drug.

But its really rare, not even sure its related.

Share this post


Link to post
Share on other sites

Don't do it to yourself!! Acutane is horrible...have a read of my post Cure for Acne and try it I promise it will work for you

Share this post


Link to post
Share on other sites

Umm..I used accutane before and all it does is get rid of acne and make your skin really really dry. It won't get rid of the red marks. The only thing that worked was photofacial. It runs about 200 buck a treatment and I got 7 done. It really works....hit me up if u need more info.

Share this post


Link to post
Share on other sites

Accutane is soooooooooooo hard on the body, I am sorry to hear that you are going through all of this with your skin.

I just wanted to say that I have had really bad acne for 10 years and could never get my skin to be normal. I did consider accutane at one point.

What worked for me: I saw an allergist a few weeks ago and they said I was allergic to wheat. I have been on a STRICT wheat-free diet for 3 weeks now and my skin has returned to a normal person's skin. It is clear and manageable.

I would suggest you get yourself tested for allergies before you go on the medication, if you can. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×